Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Stopped smoking. Found blood in urine. What am I suffering from?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
im seeing blood every two months or more when i go to the toilet, have i got a real problem
i have cut back drinking alchol, i dont smoke, im active,ride a push bike, jog.t This problem started last year and have i left it to late before i do some serious damage to my body.i eat healthy as well

Posted Fri, 1 Feb 2013 in Digestion and Bowels
Answered by Dr. Mayank Bhargava 1 hour later
Welcome to XXXXXXX forum.

Let me know the associated symptoms along with mentioned problems.
Do you have any protruding mass or pain at anal site?
Do you have spasmodic abdominal pain/ fever/ watery diarrhea?
What was the color of blood? means whether red or black.
Are you taking any antiplatelets as you have history of stroke?

Bleeding per rectum is an alarming sign and it should not be taken in a casual way.
Blood may come out from localized anal disease or more proximally from colon.
Anal disease are associated with protruding mass (piles) and pain (thrombosed piles and anal fissures).

You should consult with XXXXXXX medicine specialist and should go for thorough check up.
You should go for per rectal eamination and proctoscopy (examination of rectum by proctoscope) on preliminary basis.
If these examination is normal then you should go for colonoscopy for better clarification.

If blood is black in color then it is called as "Melena" and it indicates blood coming out from upper gastrointestinal tract and getting black because of acid in stomach.
In such case, you should also go for endoscopy.

If endoscopy and colonoscopy both are normal then you should go for capsule endoscopy and CT angiography for evaluation of small intestine.

Use of antiplatelets (clopidrogrel/ prasugrel and aspirin) could also cause bleeding.
Meanwhile you should take hemostatic medications.
Hope that helps.
Let me know if I can address any more concerns.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor